MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM STERNALOCK BLU SEMI MODULAR TRAY; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM STERNALOCK BLU SEMI MODULAR TRAY; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Concomitant medical products - zimmer biomet screw catalog # unk lot #: unk.Report source - foreign county, (b)(6).
 
Event or Problem Description
It was reported that the screw block was placed in the tray backwards.As a result a larger screw than intended was implanted in the patient.The surgeon realized the issue and corrected the error during the same surgery.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint cannot be verified.Functional testing and inspections could not be performed due to the product not being returned.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For part 73-1300 in the previous one (1) year (from the notification date) regarding the screws being in backwards, there is a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The most likely underlying cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: date of this report, describe event or problem, device availability, date received by manufacturer, type of report, follow up type, device evaluated by manufacturer, method code, results code, conclusions code, and additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM STERNALOCK BLU SEMI MODULAR TRAY
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9445303
Report Number0001032347-2019-00553
Device Sequence Number13959638
Product Code HRS
UDI-Device Identifier00841036150006
UDI-Public00841036150006
Combination Product (Y/N)N
PMA/510(K) Number
K110574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1300
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/10/2019
Supplement Date Received by Manufacturer03/30/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention;